Allergic reaction caused by articaine.
Author(s): El-Qutob D, Morales C, Pelaez A
Affiliation(s): Service of Allergy, Hospital Clinico Universitario de Valencia, Avenida de Blasco Ibanez 17, 46010 Valencia, Spain.
Publication date & source: 2005-03, Allergol Immunopathol (Madr)., 33(2):115-6.
Publication type: Case Reports
We report the case of a 51-year-old woman who had an immediate skin reaction after subcutaneous administration of a local anesthetic (LA) composed of articaine and epinephrine before a dental procedure. The patient subsequently underwent further dental procedures without LA. Skin prick tests performed with commercial LAs (lidocaine, mepivacaine, bupivacaine and articaine) were negative with epinephrine and all LAs except articaine. In 10 healthy controls, skin prick tests with articaine were negative. Subcutaneous challenge test with mepivacaine (0.3 and 0.5 ml) was negative. Provocations with the remaining anesthetics of the amide group were not carried out due to the patient's refusal.